MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545535
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report contains supplemental information for mentor psr reference number (b)(4).Mentor¿s psr exemption #e2007003.The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Concomitant products: mentor memorygel 535cc silicone breast implant, sn#:778105-024; cat#: 3545535.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
This report contains supplemental information for mentor psr reference number (b)(4).Mentor¿s psr exemption #e2007003.It was reported that a (b)(6) female patient underwent a primary breast augmentation with mentor memorygel 535cc silicone breast implants which the right side ruptured after implantation.As a result patient underwent bilateral removal and replacement as follow: right replaced with catalog number smpx-295, serial number (b)(4), and left replaced with catalog number smpx-295, serial number (b)(4) on (b)(6) 2019.
 
Additional Manufacturer Narrative
Device evaluation summary: during visual evaluation of the device, a tear measuring 17.8 cm was observed on the anterior view and extending to the posterior view.Additionally, an area of delamination with leak was noted on the posterior view.Microscopic examination was performed and the cause of the tear could not be identified.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that the concomitant product cat, and sn number mistakenly reported incorrect, the correction is as follow: cat# 3545535, and sn#:(b)(4).Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9186014
Report Number1645337-2019-21627
Device Sequence Number11337289
Product Code FTR
UDI-Device Identifier00081317007180
UDI-Public00081317007180
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2020
Device Model Number3545535
Device Catalogue Number3545535
Device Lot Number6913108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 08/02/2019
Supplement Date Received by Manufacturer01/24/2020
05/05/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date01/27/2020
05/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR